[Skip to Content]
[Skip to Content Landing]
Article
August 1995

Severe Erythema Anulare Centrifugum-like Psoriatic Drug Eruption Induced by Terbinafine

Author Affiliations

Department of Dermatology University of Regensburg Franz Josef Strauss Allee 11 D-93053 Regensburg, Germany

Regensburg

Arch Dermatol. 1995;131(8):960-961. doi:10.1001/archderm.1995.01690200100024
Abstract

The antifungal allylamine compound terbinafine has been found to be very effective in the treatment of patients with dermatophyte infections of the skin and nails. In several studies, the effects and side effects of terfinabine were carefully investigated. Major side effects, like mild-to-moderate gastrointestinal symptoms (nausea, stomach pain, flatulence, constipation, and loss of appetite), central nervous sys- tem symptoms (headache and vertigo), and an increase in liver enzyme values were found.1 Adverse dermatologic effects were observed to be only mild and only to occur in 1% to 2% of patients. Rashes, pruritus, urticaria, desquamation, and mild-to-moderate macular exanthemas were predominantly reported.

Juhlin2 reported loss of taste to be an additional side effect of terbinafine, which was confirmed by others but not seen in previous controlled studies using terbinafine.1 Recently, Stevens-Johnson syndrome was observed after treatment with terbinafine.3 In this report, we describe an erythema anulare centrifugum—like

First Page Preview View Large
First page PDF preview
First page PDF preview
×